HELP

tommy123400
By tommy123400 Latest Reply 2010-11-20 08:01:03 -0600
Started 2010-11-18 15:28:00 -0600

This is the second time I have tried to post and when I am typing nothing i9s entered. Not on the puter but on t6he site.. Am I not allowed to post?????????????


9 replies

gregsteele
gregsteele 2010-11-20 08:01:03 -0600 Report

Iam on coumadin now as well but just started it so cannot add much to this discussion just wanted to wish you luck and let you know you are in my prayers love to all GREG

Gabby
GabbyPA 2010-11-18 20:45:39 -0600 Report

I ran into some kind of weird things yesterday also, and maybe they are working on things. Sometimes when we have the "ugly" posts coming on site, they are doing other things as well and we had some of that today. Is your comment below the question you wanted to ask the community?

jayabee52
jayabee52 2010-11-18 16:27:42 -0600 Report

I see your post, so I guess you have no restrictions.

If it continues, email John Crowley using the DC email system. You can clidk on his name and his profile comes up and then click "send a message".

Blessings!

James

tommy123400
tommy123400 2010-11-18 17:22:47 -0600 Report

Jayabee, since you are a chemist,,,there are a few questions I need answers for. I am on a cumidun treatment and take warfarin. I also take beta blockers and blood pressure pills daily. I also am in wound care at the VA hospital daily. I seemed to read somewhere that warfarin contributes to heart attacks and strokes. Is there anyone that can verify this or give me a lead on where to do some research on this subject? I have multiple medical problems that I deal with every day and since I am insulin dependant, I seem to get ill faster and weaker than normal.
I was hospitalized for a colon recession and 8 days later ended with septic poisoning. That is when I found out about my diabetes. I spent 3 1/2 months in a coma and when I awoke all of the Drs. were in agreement that I would be homebound for the rest of my life. This I can handle,,,however I am concerned about the amount of meds I have to take daily.
Then of course,,,I have dialysis twice a month now. I didn't realize how serious all of this is.. Thank-GOD for people like you and DC. So my friend,,,,we have all the time in the world to help others.
Two weeks ago,,,I had another minor heart attack and the doctors have scheduled me for a nuclear stress test. Problem!!! I have COPD and haven't been able to lay flat ever since I woke from the coma. Understand,,,I have lost a lot of weight in the coma and another 100 lbs since but none of this seems to help. The doctor says I ned a hospital bed at home and I haven"t been able to find one that I can afford. I live on my military disability and social security. My wife is also disabled(blind) and we still have three daughters at home.
Anyway,,,enough about me. I'm sure there are others worse than me and they need more. Thank-you all for letting me vent!!!

jayabee52
jayabee52 2010-11-19 12:46:35 -0600 Report

Well, Tommy, most certainly vent as much as you need to! We all need to get it off our chests sometime.

I am not a chemist. Never was one, I didn't have the math skills needed to do something like that. But my "Jem" was on warfarin, so I had picked up knowledge from her and did some research also. I haven't heard that coumadin/warfarin can give heart attacks or strokes. In fact people are put on coumadin to make their blood thinner (in fact drugs which do that are commonly called "blood thinners"), and coumadin is often given to a patient after a heart attack or stroke. Perhaps that is why heart attacks and strokes are associated with blood thinners. And sometimes, even on a blood thinner a stroke or heart attack might happen.

I searched the internet using the term "coumadin and heart attacks". and one of the pages I looked at was a 3 page article from WebMD: http://www.webmd.com/heart-disease/warfarin-o...

Hopefully this will clarify the mystery of warfarin for you.

I trust you are getting a regular test to check the clotting times (protime & INR). and ajdust your coumadin dose accordingly. It's not good for your blood to be too thin.

With Jem we had to get a blood test nearly every week. If she needed to adjust her dose up or down she received a phone call which would instruct her about the dosage she was to take for the week (what strength of tablet for what number of days) after which she was told to get retested in X# of days (usually 7). If her clotting time was in an acceptable range, she was sent a letter telling her so and was told to get her blood tested in 2 weeks.

BTW: since I have a history of TIAs ("ministrokes") Dr has put me on blood thinner also. But Dr put me on a new drug, Aggrenox. It is a new combination of drugs, one part of which is asprin. It is expensive, but I don't have to get my blood tested like with coumadin.

Wow Tommy, you've been really through the mill.

Jem had COPD also, so I know what you're saying about laying flat. And I'm sorry to learn of your minor heart attack and that you're on Dialysis.

I continue to pray for you.

May God bless you and yours

James

CaliKo
CaliKo 2010-11-18 15:32:28 -0600 Report

Hi Tommy, How are you?
You are posting now! What were you trying to say?

tommy123400
tommy123400 2010-11-18 17:00:01 -0600 Report

I was trying to start a discussion on when is there too much medication?

CaliKo
CaliKo 2010-11-18 17:17:06 -0600 Report

Ah, well, I'm not medicated (for diabetes) yet, so I'm not the best one to answer. I'm guessing it might be when your blood glucose is too low too much of the time and you are eating all that you should. Of course, it may also have to do with other things going on with your medical condition. Sorry I'm not more help. Good luck with that.

Next Discussion: Hi, I could use some help »